Arkansas, 2008

Hail in Arkansas, April 27, 2008

April 27, 2008 · NWS LZK · 1 event in 1 county or zone

A front stalled just to the south of Arkansas on the 26th, with a brief lull in the stormy weather. A storm system formed along the front in Texas, and moved into northern Louisiana by the morning of the 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A front stalled just to the south of Arkansas on the 26th, with a brief lull in the stormy weather. A storm system formed along the front in Texas, and moved into northern Louisiana by the morning of the 27th. The system headed toward the Tennessee Valley later in the afternoon. The system provided one last round of showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 5:48 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 27, 5:48 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 AM CDT SUN APR 27 2008

.AVIATION...
KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AND SOUTH SECTIONS. LOW CLOUDS AND PRECIPITATION WILL
SPREAD NORTH THROUGH THE DAY. A QUASISTATIONARY FRONT WILL WAFFLE
AROUND SOUTH ARKANSAS. IN THE MEAN TIME...ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTHWEST AND BRING AN INCREASED CHANCE OF
SHOWERS AND THUNDERSTORMS. SURFACE WINDS WILL BECOME NORTHWEST AND
COULD BECOME GUSTY IN SOME CENTRAL AND SOUTH SECTIONS. MVFR
CONDITIONS ARE EXPECTED WITH ISOLATED IFR. HIGH PRESSURE WILL MOVE
IN TONIGHT AND BRING DRY WEATHER THROUGH WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT SUN APR 27 2008/

SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT
NOT MANY SIGNIFICANT DIFFERENCES IN THE MODELS...AT LEAST OVER THE
MID SOUTH...THIS MORNING. MODELS ALL SHOWING A HIGHLY PROGRESSIVE
PATTERN REMAINING OVER THE CONUS THROUGH THE PERIOD WITH THE
SYNOPTIC SCALE PATTERN INITIALLY FEATURING UPPER LEVEL RIDGES ALONG
THE EAST COAST AND INTERIOR WEST WITH A DEEP TROF OVER THE NATIONS
MID SECTION.

MOISTURE CHANNEL SHOWING THESE FEATURES CLEARLY THIS MORNING ALONG
WITH MOISTURE INCREASING OVER THE REGION IN THE PREDOMINATE
SOUTHWEST FLOW. MODELS HAVE COME BACK SLIGHTLY MORE AGGRESSIVE WITH
MOISTURE VERSUS PREVIOUS RUNS WITH THE OVERALL PATTERN SHOWING A
NORTH TO SOUTH QPF GRADIENT. THAT BEING SAID...WILL GO WITH A BLEND
OF SOLUTIONS THIS MORNING WITH THE EXCEPTION OF QPF...WHERE NAM
OUTPUT LOOKS TO BE MORE REASONABLE THAN ITS GFS COUNTERPART.

LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY THAT MOVED THROUGH
LAST NIGHT NOW OVER NORTHERN LOUISIANA AND SLOWLY MOVING TO THE
NORTH AS A WARM FRONT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ALREADY POPPING UP OVER THE SOUTH IN THE DEVELOPING OVERRUNNING
PATTERN. FRONT DOES NOT APPEAR TO MAKE IT VERY FAR INTO ARKANSAS...
IF IT MAKES IT AT ALL...AS LOW PRESSURE DEVELOPS ON THE BOUNDARY AND
RACES OFF QUICKLY TO THE NORTHEAST. POSITIVELY TILTED TROF WILL
DEEPEN AS IT APPROACHES THE AREA AS SEVERAL MID LEVEL IMPULSES MOVE
THROUGH THE PREVAILING FLOW. TROF AND ASSOCIATED COLD FRONT WILL
SWEEP THROUGH THE AREA DURING THE DAY WITH DRIER AND COOLER AIR
FILTERING BACK INTO THE REGION ON NORTHWEST FLOW ALOFT BY EARLY
AFTERNOON.

HIGHEST POPS/QPF WILL BE OVER THE SOUTH NEAR THE FRONTAL BOUNDARY
WITH POPS/QPF DECREASING NORTHWARD AND WILL BE ASSOCIATED MORE WITH
THE PASSING TROF THAN THE BOUNDARY ITSELF. EXPECTING NO MORE THAN
JUST A FEW HUNDREDTHS OF AN INCH ACROSS THE NORTH AND NO MORE THAN
ISOLATED HALF INCH AMOUNTS OVER THE SOUTH. ONLY GENERAL THUNDER IS
EXPECTED WITH THIS SYSTEM AND SEVERE POTENTIAL REMAINS LOW.

HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS IN THE WAKE OF THE
FRONT WITH CONSIDERABLY COOLER AND DRIER AIR BUILDING BACK IN FOR
THE START OF THE WORK WEEK. PARTS OF THE NORTH AND WEST ARE EXPECTED
TO SEE LOWS IN THE MID TO UPPER 30S MONDAY MORNING. A REINFORCING
SHOT OF COOL AIR WILL WORK INTO THE AREA MONDAY AFTERNOON...WITH
ANOTHER CHILLY NIGHT EXPECTED TUESDAY MORNING.

PATCHY FROST WILL BE POSSIBLE BOTH MONDAY AND TUESDAY MORNINGS
ESPECIALLY IN THE VALLEYS AND SHELTERED LOCATIONS OF THE NORTH.
FROST WILL NOT BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY BUT I
WILL GO AHEAD AN ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE
POTENTIAL FOR FROST. THE HIGH WILL SLIDE EAST OF ARKANSAS ON TUESDAY
WITH A WARMING TREND COMMENCING FOR THE REMAINDER OF THE PERIOD.
DEEPER MOISTURE RETURNS FOR LATE IN THE PERIOD BUT NO PRECIPITATING
EXPECTED AFTER TODAY. MAV/MEX NUMBERS LOOK REASONABLE AND ARE
GENERALLY ACCEPTED.

LONG TERM...THURSDAY THROUGH SATURDAY NIGHT
MODELS LOOK SIMILAR TONIGHT THOUGH GFS IS CARRYING A BIT MORE
MOISTURE WITH THE UPCOMING FRIDAY SYSTEM. LOW PRESSURE AT THE
SURFACE WITH A COLD FRONT MOVES INTO THE PLAINS TO BEGIN THE PERIOD.
MOISTURE WILL BE INCREASING ACROSS ARKANSAS. WILL KEEP SLIGHT CHANCE
POPS FOR THURSDAY MORNING...BECOMING CHANCE IN THE AFTERNOON. COLD
FRONT MOVES THROUGH THE AREA ON FRIDAY. WILL KEEP CHANCE
POPS...THOUGH INCREASED...FOR FRIDAY. HIGH PRESSURE MOVES INTO
ARKANSAS FRIDAY AFTERNOON AND EVENING WITH SUBSIDENCE AND DRYING.
WITH DRY AIR OVER THE AREA...WILL KEEP SATURDAY DRY AT THIS TIME.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  40  67  39 /  40  10   0   0
CAMDEN AR         65  41  74  45 /  80  20   0   0
HARRISON AR       61  36  68  38 /  30   0   0   0
HOT SPRINGS AR    64  39  73  43 /  60  10   0   0
LITTLE ROCK   AR  64  40  71  42 /  70  10   0   0
MONTICELLO AR     66  43  72  45 /  90  30   0   0
MOUNT IDA AR      63  39  73  43 /  60  10   0   0
MOUNTAIN HOME AR  61  38  67  37 /  30   0   0   0
NEWPORT AR        63  41  67  39 /  50  10   0   0
PINE BLUFF AR     65  42  72  44 /  80  20   0   0
RUSSELLVILLE AR   62  38  70  40 /  50  10   0   0
SEARCY AR         63  40  69  41 /  60  10   0   0
STUTTGART AR      64  42  70  43 /  70  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Apr 27, 4:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 27 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF SOME RIVERS...STREAMS AND LOW WATER CROSSINGS.

RAIN SHOWERS WILL CONTINUE OVER CENTRAL AND SOUTHERN ARKANSAS AS
WARM...MOIST AIR SPREADS ACROSS A SLOW MOVING FRONTAL BOUNDARY TO
THE SOUTH OF THE STATE. THE RAIN IS EXPECTED TO SPREAD NORTH THROUGH
THE DAY. A COLD FRONT WILL THEN BRING DRIER AIR INTO THE REGION
TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF SOME RIVERS...STREAMS AND LOW WATER CROSSINGS.

CONSIDERABLY COOLER AIR WILL BE BEHIND THE COLD FRONT. PATCHY FROST
IS POSSIBLE OVER A GOOD PORTION OF WESTERN AND NORTHERN ARKANSAS
SUNDAY NIGHT...ESPECIALLY IN SHELTERED AND VALLEY LOCATIONS.
TEMPERATURES WILL NOT BE AS COOL MONDAY NIGHT BUT SOME PATCHY FROST
CAN NOT BE RULED OUT IN THE NORMALLY COLDER SPOTS ACROSS THE NORTH.

THE NEXT CHANCE OF PRECIPITATION WILL NOT BE UNTIL THURSDAY AS
MOISTURE INCREASES ACROSS THE AREA AHEAD OF THE NEXT COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL BE ALONG THE FRONT AS IT MOVES
THROUGH ARKANSAS FRIDAY. THERE IS A POTENTIAL FOR SEVERE
THUNDERSTORMS WITH THIS SYSTEM. FRIDAY NIGHT AND SATURDAY WILL BE
DRY WITH HIGH PRESSURE OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

51

The radar

The Little Rock radar (KLZK), 158 km away, was scanning. The volume nearest the first event began at 14:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bradley

When
April 27, 9:00 AM CST
Where
Bradley County, 2 mi S of Hermitage
Measured
0.88 in hail
Reported by
Public
Coordinates
33.421, -92.180

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91894.